Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Essentially nonoscillatory spectral Fourier methods for shock wave calculations


Authors: Wei Cai, David Gottlieb and Chi-Wang Shu
Journal: Math. Comp. 52 (1989), 389-410
MSC: Primary 65M99
MathSciNet review: 955749
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we present an essentially nonoscillatory spectral Fourier method for the solution of hyperbolic partial differential equations. The method is based on adding a nonsmooth function to the trigonometric polynomials which are the usual basis functions for the Fourier method. The high accuracy away from the shock is enhanced by using filters. Numerical results confirm that essentially no oscillations develop in the solution. Also, the accuracy of the spectral solution of the inviscid Burgers equation is shown to be higher than a fixed order.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M99

Retrieve articles in all journals with MSC: 65M99


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0955749-2
PII: S 0025-5718(1989)0955749-2
Article copyright: © Copyright 1989 American Mathematical Society